Alert archive / Illinois / Red Flag Warnings in 2012
Red Flag Warning 11, NWS Chicago, IL
NWS Chicago, IL issued this red flag warning at Oct 7, 2012, 5:15 PM CDT for 18 counties in Illinois; 5 counties in Indiana. It took effect at Oct 8, 2012, 7:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2012, 5:15 PM CDT (22:15 UTC)
- In effect from
- Oct 8, 2012, 7:00 AM CDT
- Expired
- Oct 8, 2012, 6:41 PM CDT
- In force
- 12 hr
- Issued by
- NWS Chicago, IL
All 23 counties
Boone County, IL, Cook County, IL, DeKalb County, IL, DuPage County, IL, Ford County, IL, Grundy County, IL, Iroquois County, IL, Kane County, IL, Kankakee County, IL, Kendall County, IL, Lake County, IL, LaSalle County, IL, Lee County, IL, Livingston County, IL, McHenry County, IL, Ogle County, IL, Will County, IL, Winnebago County, IL, Benton County, IN, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 12 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
467 WWUS83 KLOT 072215 RFWLOT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 515 PM CDT SUN OCT 7 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 080615- /O.NEW.KLOT.FW.W.0011.121008T1200Z-121009T0200Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 515 PM CDT SUN OCT 7 2012 /615 PM EDT SUN OCT 7 2012/ ...RED FLAG WARNING IN EFFECT FROM 7 AM CDT /8 AM EDT/ TO 9 PM CDT /10 PM EDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 7 AM CDT /8 AM EDT/ TO 9 PM CDT /10 PM EDT/ MONDAY. * AFFECTED AREA...NORTHERN ILLINOIS AND NORTHWEST INDIANA. * WINDS...SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...THE STRONGEST WINDS WILL DEVELOP MONDAY MORNING AND PERSIST THROUGH EARLY MONDAY EVENING AND AID IN LOWERING RELATIVE HUMIDITY VALUES. * RELATIVE HUMIDITY...AROUND 25 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KREIN
4 follow-up statements
804 WWUS83 KLOT 081026 RFWLOT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 526 AM CDT MON OCT 8 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 081830- /O.CON.KLOT.FW.W.0011.121008T1200Z-121009T0200Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 526 AM CDT MON OCT 8 2012 /626 AM EDT MON OCT 8 2012/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /10 PM EDT/ THIS EVENING... * AFFECTED AREA...NORTHERN ILLINOIS AND NORTHWEST INDIANA. * WINDS...SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...THE STRONGEST WINDS WILL DEVELOP BY MID TO LATE MORNING AND WILL PERSIST THROUGH EARLY THIS EVENING AND WILL AID IN LOWERING RELATIVE HUMIDITY VALUES. * RELATIVE HUMIDITY...AS LOW AS 25 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
654 WWUS83 KLOT 081548 RFWLOT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1048 AM CDT MON OCT 8 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 090000- /O.CON.KLOT.FW.W.0011.000000T0000Z-121009T0200Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 1048 AM CDT MON OCT 8 2012 /1148 AM EDT MON OCT 8 2012/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /10 PM EDT/ THIS EVENING... * AFFECTED AREA...NORTHERN ILLINOIS AND NORTHWEST INDIANA. * WINDS...SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...THE STRONGEST WINDS WILL DEVELOP BY MID DAY PERSISTING THROUGH EARLY THIS EVENING AND WILL AID IN LOWERING RELATIVE HUMIDITY VALUES. * RELATIVE HUMIDITY...AS LOW AS 25 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
897 WWUS83 KLOT 082145 RFWLOT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 445 PM CDT MON OCT 8 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 090200- /O.CON.KLOT.FW.W.0011.000000T0000Z-121009T0200Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 445 PM CDT MON OCT 8 2012 /545 PM EDT MON OCT 8 2012/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /10 PM EDT/ THIS EVENING... * AFFECTED AREA...NORTHERN ILLINOIS AND NORTHWEST INDIANA. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...GUSTY WINDS WILL PERSIST THROUGH EARLY EVENING. * RELATIVE HUMIDITY...AS LOW AS 25 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KREIN
478 WWUS83 KLOT 082341 RFWLOT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 641 PM CDT MON OCT 8 2012 ...THE RED FLAG WARNING HAS BEEN CANCELLED... ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 090045- /O.CAN.KLOT.FW.W.0011.000000T0000Z-121009T0200Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 641 PM CDT MON OCT 8 2012 /741 PM EDT MON OCT 8 2012/ ...RED FLAG WARNING IS CANCELLED FOR NORTH CENTRAL AND NORTHEAST ILLINOIS AND NORTHWEST INDIANA... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITY VALUES WILL CONTINUE TO INCREASE AS TEMPERATURES DROP AND DEWPOINTS RISE. RED FLAG CONDITIONS HAVE ENDED AND ARE NOT EXPECTED TO RETURN TONIGHT. $$ KREIN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this red flag warning went out at Oct 7, 5:08 PM CDT, 7 minutes earlier.
Area forecast discussion, Oct 7, 5:08 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
508 PM CDT SUN OCT 7 2012
.DISCUSSION...
327 PM CDT
FORECAST CHALLENGES TODAY INCLUDE FROST/FREEZE POTENTIAL
TONIGHT...THEN FIRE WEATHER DANGER MONDAY...FOLLOWED BY MUCH MORE
ACTIVE PATTERN NEXT WEEKEND.
STRATOCUMULUS DECK IS QUICKLY FADING AND MOVING EAST AS LOW LEVEL
FLOW IS BACKING AND WARM/DRY AIR ADVECTION COMMENCES ALOFT. SKIES
SHOULD BE CLEAR TONIGHT AND WITH VERY DRY AIR IN PLACE EXPECT TEMPS
TO FALL QUICKLY AT SUNSET WITH SURFACE WINDS LIKELY DECOUPLING AND
GOING NEARLY CALM AS SURFACE HIGH PASSES JUST TO OUR SOUTH. GRADIENT
SHOULD BEGIN TO TIGHTEN LATE TONIGHT OVER OUR NORTHWEST CWA WITH
SOUTH WINDS EXPECTED TO DEVELOP...HOWEVER THINKING THAT THE
DEVELOPING SOUTHERLY WINDS MAY END UP BEING TOO LITTLE TOO LATE IN
TERMS OF LOW TEMPS THOUGH COULD SEE READINGS BEGIN TO RISE A BIT
TOWARD MORNING NW CWA. HAVE OPTED TO HOIST A FREEZE WARNING CWA WIDE
(EXCEPT FOR THE CITY OF CHICAGO) AS CURRENT FORECAST LOWS ARE
NEAR/BELOW FREEZING...WITH HIGHEST CONFIDENCE IN FREEZING CONDITIONS
BEING OVER SOUTHEAST CWA WHERE BEST RADIATIONAL COOLING IS EXPECTED.
MONDAY LOOKS TO BE WINDY AND WARMER WITH JUST SOME INCREASING HIGH
CLOUDINESS DURING THE AFTERNOON. FORECAST SOUNDINGS SHOW RELATIVELY
DEEP MIXING BOUNDARY LAYER WHICH SHOULD ALLOW THE 25-35KT OFF THE
SURFACE TO BE EFFICIENTLY MIXED DOWN IN GUSTS TOMORROW. MOST
SIGNIFICANT PUSH OF WARM AIR LOOKS TO BE MON NIGHT INTO TUESDAY SO
HIGHS TOMORROW MAY "ONLY" REBOUND INTO THE UPPER 50S/LOWER 60S...BUT
STILL A BIG IMPROVEMENT OVER THE CHILLY WEEKEND TEMPS. MORE LIMITED
MIXING IS EXPECTED TUESDAY AS THICKER CLOUD COVER ARRIVES...SO WARM
UP SHOULD BE KEPT SOMEWHAT IN CHECK WITH HIGHS PROBABLY MOSTLY IN
THE MID 60S.
MODELS HAVE BEEN TRENDING PROGRESSIVELY STRONGER/MORE AMPLIFIED WITH
THIS MIDWEEK SHORTWAVE...SO IT NOW LOOKS TO BE A STRONGER FROPA
TUESDAY LATE AFTERNOON INTO TUESDAY NIGHT. AS COLD FRONT PASSES
SHOULD SEE A SHARP DROP IN TEMPERATURES...PROBABLY PRIOR TO SUNSET
TUESDAY OVER OUR FAR NORTHWEST COUNTIES. STRONGER FARTHER SOUTH
SOLUTIONS ALSO RESULTS IN A MUCH BETTER CHANCE OF RAIN WITH THIS
SYSTEM...THOUGH THE RAIN SHOULD BE PRIMARILY BE POST FRONTAL AND
OCCUR TUESDAY NIGHT.
SHOT OF COOLER AIR ARRIVES BEHIND THIS FRONT MIDWEEK...BUT LOOKING
LIKE THE POLAR JET WILL BE TRENDING MORE ZONAL WITH TIME SO COLD
PUSH SHOULDNT BE AS SUBSTANTIAL AS WHAT WE SAW THIS WEEKEND.
ATTENTION WILL THEN TURN TO THE STRONG UPPER LOW OFF THE NORTHERN
CALIFORNIA COAST WHICH IS PROGGED TO FIRST DROP SOUTH TOWARD SO-CAL
BEFORE EJECTING EAST TOWARD THE CENTRAL CONUS AND EVENTUALLY GREAT
LAKES NEXT WEEKEND. MEDIUM RANGE MODELS ARE NOTORIOUS FOR HAVING
FITS HANDLING STRONG NORTHEAST PACIFIC CLOSED LOWS LIKE THIS AND
DESPITE THE FAIRLY STRONG RUN TO RUN AND MODEL TO MODEL AGREEMENT ON
ITS HANDLING...WOULD BE VERY HESITANT TO PLACE TOO MANY EGGS IN THIS
BASKET. HAVING SAID THIS...BIG PICTURE/SYNOPTICALLY SPEAKING IF THE
CURRENT SOLUTIONS PAN OUT THEN NEXT WEEKEND LOOKS TO BE WET/STORMY
SEVERAL DAYS OF RETURN FLOW OFF THE GULF INTO THE SOUTHERN PLAINS
PROVIDING AMPLE JUICE FOR THE STORM TO WORK WITH WHICH COULD SET THE
STAGE FOR THUNDERSTORMS INTO OUR AREA NEXT WEEKEND AND MAYBE EVEN A
SEVERE WEATHER THREAT SOME WHERE IN THE SOUTHERN/CENTRAL PLAINS INTO
THE MISSISSIPPI VALLEY AS THIS STORM PROGRESSES EASTWARD. ON THE
UPSIDE...IF WE DO GET INTO THE WARM SECTOR AS IS CURRENT PROGGED
THEN HIGHS COULD REBOUND INTO THE 70S NEXT WEEKEND WITH DEWPOINTS IN
THE 60S MAKING IT FEEL RATHER TOASTY AFTER THIS UNSEASONABLY COLD
WEEKEND.
IZZI
&&
.FIRE WEATHER...
1057 AM CDT
...THERE WILL BE AN ENHANCED FIRE WEATHER THREAT ON MONDAY...
A POTENT AREA OF LOW PRESSURE WILL MOVE ACROSS NORTHERN MINNESOTA ON
MONDAY AS A SURFACE AREA OF HIGH PRESSURE ACROSS THE CENTRAL AND
SOUTHERN PLAINS RAPIDLY EXPANDS EASTWARD ACROSS THE OHIO VALLEY.
THESE TWO PRESSURE SYSTEMS WILL CREATE STRONG SOUTHWEST WINDS ACROSS
THE AREA ON MONDAY. IT APPEARS THAT 20 FOOT WINDS WILL INCREASE TO
BETWEEN 15 TO 20 MPH...WITH GUSTS UP AROUND 35 MPH BY EARLY
AFTERNOON. DEW POINTS ARE EXPECTED TO REMAIN IN THE MID TO UPPER
20S...WHILE TEMPERATURES WARM TO NEAR 60. THIS WILL CREATE MINIMUM
RELATIVE HUMIDITY OF 25 TO 30 PERCENT ACROSS THE AREA. NO FIRE
WEATHER HEADLINES ARE PLANNED AT THIS TIME. HOWEVER...CONDITIONS
WILL HAVE TO BE MONITORED AS THE COMBINATION OF THESE STRONG WINDS
AND DRY CONDITIONS COULD CREATE IDEAL CONDITIONS FOR THE RAPID GROWTH
OF WILDFIRES.
KJB
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 22Z...
* WEST WINDS WILL STEADILY DIMINISH...THEN TURN SOUTHWEST.
* POSSIBLE LLVL WS AT SOME AIRFIELDS DEVELOPING OVERNIGHT ARND
1KFT AGL TO 35 KT.
BEACHLER
//DISCUSSION...UPDATED 18Z...
WINDS HAVE TURNED BACK WEST/NORTHWEST EARLY THIS AFTERNOON AND
WILL SLOWLY TURN MORE WESTERLY THROUGH THE AFTERNOON THEN
SOUTHWEST THIS EVENING AS HIGH PRESSURE PASSES TO THE SOUTH OF
THE TERMINALS. WINDS SPEEDS GENERALLY 10-12 KTS TO START SLOWLY
DIMINISHING TO 4-7KTS BY SUNSET. WINDS WILL TURN MORE SOUTHERLY
LATER THIS EVENING AND REMAIN SOUTH/SOUTHWEST INTO MONDAY. THE
GRADIENT BEGINS TO TIGHTEN OVERNIGHT WITH LOW LEVEL WINDS
INCREASING TOWARD SUNRISE. LOW LEVEL WIND SHEAR IS POSSIBLE BUT
APPEARS MARGINAL OVER NORTHEAST IL. FURTHER WEST...AT RFD...
BETTER CHANCES FOR LLWS AND CONTINUED PREVIOUS MENTION. AS THE LOW
LEVELS BEGIN TO MIX MONDAY MORNING...COMBINED WITH THE TIGHTENING
GRADIENT...EXPECT WINDS TO QUICKLY INCREASE DURING THE MID TO LATE
MORNING WITH SPEEDS 15-20KTS AND GUSTS 25-30KTS IN THE AFTERNOON...
WITH THE STRONGEST WINDS ACROSS NORTHWEST IL AND RFD. GRADIENT
REMAINS TIGHT INTO MONDAY EVENING...SO GUSTY WINDS MAY BE SLOW TO
RELAX MONDAY EVENING.
OTHERWISE...VFR BKN/OVC CU/STRATOCU IN THE 5-7KFT RANGE WILL
SCATTER OUT THIS AFTERNOON AND DISSIPATE. HAVE OPTED TO HANG ONTO
A CIG THROUGH MUCH OF THE AFTERNOON BUT LATEST SATELLITE IMAGES
SUGGEST SCATTERING IS OCCURRING FAIRLY QUICKLY ACROSS NORTHWEST IL.
SOME PASSING THIN CIRRUS...PERHAPS SKC OVERNIGHT WITH INCREASING
MID/HIGH CLOUDS MONDAY AFTERNOON/EVENING. CMS
//ORD AND MDW CONFIDENCE...UPDATED 22Z...
* HIGH CONFIDNECE IN ALL FORECAST ELEMENTS.
BEACHLER
//OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z...
MONDAY NIGHT...VFR. POTENTIAL LLWS OVERNIGHT.
TUESDAY...GUSTY SW WINDS. CHC SHRA AFTN/EVE...OTHERWISE VFR.
WEDNESDAY THROUGH FRIDAY...VFR.
SATURDAY...SHRA LIKELY. MVFR AND TS POSSIBLE.
RATZER
&&
.MARINE...
303 PM CDT
THE MAIN WEATHER CONCERNS ACROSS THE LAKE WILL BE WITH THE STRONG
GALES EXPECTED ON MONDAY INTO TUESDAY. IT STILL APPEARS THAT A VERY
STRONG PRESSURE GRADIENT WILL SET UP ACROSS THE LAKE AS A POTENT
AREA OF LOW PRESSURE MOVES EASTWARD ACROSS NORTHERN MINNESOTA ON
MONDAY...AND THEN MOVES NORTHEASTWARD JUST NORTH OF LAKE SUPERIOR
ACROSS SOUTHERN ONTARIO INTO TUESDAY. THIS WILL LIKELY RESULT IN A
RAPID INCREASE IN SOUTH TO SOUTHWESTERLY WINDS ACROSS THE LAKE ON
MONDAY. IT STILL APPEARS GALES TO 45 KT ARE LIKELY ACROSS THE
NORTHERN END OF THE LAKE...WITH 40 KT EXPECTED ACROSS THE SOUTH END
OF THE LAKE. THE CURRENTLY GALE WARNING TIMING LOOKS GOOD AND NO
CHANGES ARE PLANNED.
FOR THE INDIANA NEAR SHORES I EXTEND THE CURRENT SMALL CRAFT
ADVISORY THROUGH MID EVENING AS THE ONSHORE WINDS HAVE STAYED UP
AROUND 20 KT AND WAVES ARE STILL LIKELY ABOVE 4 FT. I WILL HOLD OFF
ON ISSUING AN ADVISORY FOR THE INDIANA SHORES FOR MONDAY AFTERNOON
THROUGH TUESDAY. HOWEVER...ONE WILL BE NEEDED AFTER THE CURRENT
HEADLINE EXPIRES. FOR THE ILLINOIS NEAR SHORES I WILL ISSUE A SMALL
CRAFT ADVISORY WITH WINDS TO 30 KT FOR MONDAY THROUGH TUESDAY.
THE COLD FRONT WILL MOVE ACROSS THE LAKE LATE TUESDAY AFTERNOON AND
EVENING. THIS WILL PRODUCE A WIND SHIFT OUT OF THE NORTHWEST. WINDS
WILL REMAIN STRONG...AROUND 30 KT...WITH SOME GALE FORCE WINDS NOT
OUT OF THE QUESTION IN THE WAKE OF THE FRONT. ANOTHER SYSTEM WILL
EFFECT THE LAKE LATER THIS WEEK...LIKELY PRODUCING ANOTHER STRONG BOUT
OF SOUTHWESTERLY WINDS FOLLOWED BY NORTHERLY WINDS.
KJB
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FREEZE WARNING...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
ILZ023-ILZ032-ILZ033-ILZ039...11 PM SUNDAY TO 9 AM MONDAY.
RED FLAG WARNING...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
ILZ023-ILZ032-ILZ033-ILZ039...7 AM MONDAY TO 9 PM MONDAY.
IN...FREEZE WARNING...INZ001-INZ002-INZ010-INZ011-INZ019...11 PM
SUNDAY TO 9 AM MONDAY.
RED FLAG WARNING...INZ001-INZ002-INZ010-INZ011-INZ019...7 AM
MONDAY TO 9 PM MONDAY.
LM...GALE WARNING...LMZ080-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-
LMZ870-LMZ872-LMZ874-LMZ876-LMZ878...1 PM MONDAY TO 1 PM
TUESDAY.
GALE WARNING...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
LMZ868...9 AM MONDAY TO 1 PM TUESDAY.
SMALL CRAFT ADVISORY...LMZ740-LMZ741-LMZ742-LMZ743...10 AM
MONDAY TO 10 PM TUESDAY.
SMALL CRAFT ADVISORY...NEARSHORE GARY TO MICHIGAN CITY IN UNTIL 10 PM SUNDAY.
&&Hazardous weather outlook, Oct 7, 3:42 PM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 342 PM CDT SUN OCT 7 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 082045- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 342 PM CDT SUN OCT 7 2012 /442 PM EDT SUN OCT 7 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. SUB-FREEZING TEMPERATURES ARE EXPECTED TONIGHT AWAY FROM THE CITY OF CHICAGO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG WINDS AND LOW RELATIVE HUMIDITY WILL RESULT IN AN ELEVATED WILD FIRE DANGER MONDAY. THUNDERSTORMS ARE LIKELY SATURDAY INTO SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-082045- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 342 PM CDT SUN OCT 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. LINGERING HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT EAST OF GARY THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG WINDS WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT MONDAY AND AGAIN TUESDAY...WITH HAZARDOUS WINDS AND WAVES POSSIBLE FOR THE INDIANA SHORE WEDNESDAY....THEN FINALLY HAZARDOUS WINDS ARE EXPECTED THURSDAY ACROSS BOTH THE ILLINOIS AND INDIANA NEARSHORE. THUNDERSTORMS ARE LIKELY SATURDAY INTO SATURDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-082045- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 342 PM CDT SUN OCT 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GALE FORCE WINDS ARE LIKELY MONDAY INTO TUESDAY. THUNDERSTORMS ARE LIKELY SATURDAY INTO SATURDAY NIGHT OVER SOUTHERN LAKE MICHIGAN. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO IZZI
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 3:36 AM CDT | Gale Warning | LOT | 65 hr | |
| Oct 7, 2:57 PM CDT | Freeze Warning | LOT | Boone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more | 18 hr |
| Oct 7, 3:26 PM CDT | Small Craft Advisory | LOT | 54 hr |
Nearby
Red Flag Warnings in Illinois, 2012Red Flag Warnings in Indiana, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.